Thunderstorm Wind, Hartley
- When
- June 23, 6:30 PM CST
- Where
- Hartley County, 5 mi E of Hartley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.880, -102.311
Severe thunderstorms moved from the northwest into the central Texas Panhandle during the evening hours producing hail and high winds. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved from the northwest into the central Texas Panhandle during the evening hours producing hail and high winds. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 23, 6:23 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 723 PM CDT MON JUN 23 2008 .AVIATION... HAVE ISSUED UPDATE TO AMA/S WIND FCST...EXPECTING OUTFLOW BNDRY TO ARRIVE AT 0040Z...SHIFTING WINDS TO THE WEST AND GUSTING TO 35 KT. WILL MONITOR RADAR DATA AND SEE IF AVIATION WX WARNING WILL BE NEEDED. COCKRELL && .PREV DISCUSSION... /ISSUED 623 PM CDT MON JUN 23 2008/ AVIATION... THUNDERSTORMS WILL LIKELY AFFECT ALL THREE TERMINALS THIS EVENING AS DIURNAL MOUNTAIN CONVECTION ADVECTS ACROSS THE AREA UNDER NORTHWEST FLOW ALOFT. A SHORTWAVE EMBEDDED IN THE FLOW SHOULD HELP SUSTAIN THE CONVECTION WELL INTO THE EVENING SO TEMP GROUPS WERE CARRIED FOR THE FULL FOUR HOURS AT KDHT/KGUY BEGINNING AT 00Z AND AT KAMA BEGINNING AT 01Z. WE COULD SEE BRIEF MVFR VSBYS/CIGS BUT THE MAIN CONCERN WILL BE OCCASIONAL GUSTY WINDS. THE STORMS SHOULD BE TO THE EAST OF THE TERMINALS BY 05Z FOR THE MOST PART SO I LET THE THUNDER DROP OFF OUT OF THE TAFS. WE SHOULD SEE A SCT/BKN MID DECK FOR MOST OF THE NIGHT. THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN TOMORROW AFTERNOON/EVENING BUT THIS WILL MAINLY BE AFTER THE TAF PERIOD. THEREFORE...ONLY CB REMARKS WERE INCLUDED FOR KDHT/KGUY. WINDS WILL DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING. BY MID MORNING ON TUESDAY...WINDS SHOULD PICK BACK UP TO AROUND 15 KTS FROM THE SOUTHWEST AND MAY GUST TO AROUND 25 KTS BY THE AFTERNOON. JOHNSON PREV DISCUSSION... /ISSUED 311 PM CDT MON JUN 23 2008/ DISCUSSION... PREVIOUS FORECAST THINKING STILL IN GOOD SHAPE. NORTHWESTERLY FLOW PERSISTS THROUGH THE WEEK AND POSSIBLY INTO THE WEEKEND. WITH CONVECTION ALREADY DEVELOPING ACROSS NORTHEAST NM...HAVE UPPED POPS TO 70S ACROSS THE WEST AND TAPERED THEM DOWN TO 20S IN THE FAR SOUTHEAST. SEVERE WEATHER IS POSSIBLE...MAINLY IN THE FORM OF DAMAGING WINDS AND HAIL. ALSO WILL HAVE LOCALLY HEAVY RAINFALL RESULTING IN POSSIBILITY OF FLASH FLOODING IN AREAS WHERE STORMS HAVE BEEN OVER THE PAST SEVERAL DAYS. TEMPERATURES APPEAR TO REMAIN NEAR 90 DEGREES MOST AREAS WITH SOME MID-UPPER 90S POSSIBLE ACROSS THE OKLAHOMA AND NORTHEAST TEXAS PANHANDLE. TEMPERATURES BEYOND THURSDAY THROUGH THE END OF THE FORECAST APPEAR IN GOOD SHAPE AND ALSO LEFT POPS ALONE FOR NOW. MODELS STILL TRYING TO POKE RIDGE BACK TOWARDS THE PANHANDLES AND WILL WAIT AND SEE IF THIS REALLY PANS OUT OR NOT. JORDAN FIRE WEATHER... NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 91 65 92 67 / 60 10 30 10 20 BEAVER OK 64 97 66 95 69 / 40 10 20 10 20 BOISE CITY OK 61 93 65 95 65 / 70 10 30 10 20 BORGER TX 68 94 71 92 72 / 50 10 30 10 20 BOYS RANCH TX 64 96 67 97 68 / 70 10 30 10 20 CANYON TX 61 92 64 94 66 / 60 10 20 10 20 CLARENDON TX 67 92 68 92 69 / 40 10 20 10 20 DALHART TX 61 93 63 95 63 / 70 10 40 10 20 GUYMON OK 63 97 67 93 67 / 60 10 20 10 20 HEREFORD TX 61 93 61 94 65 / 60 10 20 10 20 LIPSCOMB TX 65 95 68 92 70 / 30 10 20 10 20 PAMPA TX 66 91 69 89 71 / 40 10 20 10 20 SHAMROCK TX 67 93 70 93 71 / 20 10 20 10 20 WELLINGTON TX 69 95 70 94 71 / 20 10 20 10 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/03
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 455 PM CDT MON JUN 23 2008 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 455 PM CDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AN UNSTABLE ATMOSPHERE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO BRING THUNDERSTORMS TO THE PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. HEAVY RAINFALL MAY ALSO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... NORTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE THIS WEEK...WITH THUNDERSTORMS POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES EACH AFTERNOON AND EVENING THROUGH FRIDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES THROUGH FRIDAY NIGHT. PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 306 PM CDT MON JUN 23 2008 TXZ001-232030- DALLAM TX- 306 PM CDT MON JUN 23 2008 ...STRONG THUNDERSTORM IN WESTERN DALLAM COUNTY... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF TEXLINE MOVING SOUTHEAST AT 10 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN WESTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT MON JUN 23 2008 TXZ001-232115- DALLAM TX- 346 PM CDT MON JUN 23 2008 ...STRONG THUNDERSTORM IN WESTERN DALLAM COUNTY... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF TEXLINE MOVING SOUTHEAST AT 10 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN WESTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. LG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT MON JUN 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 4 WNW WHITE DEER 35.45N 101.24W
06/22/2008 E65 MPH CARSON TX PUBLIC
&&
EVENT NUMBER 00754
CNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 449 PM CDT MON JUN 23 2008 TXZ001-232230- DALLAM TX- 449 PM CDT MON JUN 23 2008 ...STRONG THUNDERSTORM IN WESTERN DALLAM COUNTY... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF TEXLINE MOVING EAST AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...WIND GUSTS AROUND 50 MPH AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PEOPLE IN WESTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 535 PM CDT MON JUN 23 2008 TXZ001-232315- DALLAM TX- 535 PM CDT MON JUN 23 2008 ...STRONG THUNDERSTORM IN CENTRAL DALLAM COUNTY... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF WARE MOVING EAST AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...WIND GUSTS AROUND 50 MPH AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 603 PM CDT MON JUN 23 2008 TXZ001-006-011-016-240000- DALLAM TX-DEAF SMITH TX-HARTLEY TX-OLDHAM TX- 603 PM CDT MON JUN 23 2008 ...LINE OF STRONG THUNDERSTORMS IN DALLAM...DEAF SMITH...HARTLEY AND OLDHAM COUNTIES... AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM WARE...TO NARA VISA...TO BROADVIEW...MOVING EAST AT 20 MPH. THESE STORMS WILL APPROACH THE COMMUNITIES OF DALHART...ROMERO...AND ADRIAN THROUGH 7 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS AROUND 50 MPH...HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. PEOPLE IN DALLAM...DEAF SMITH...HARTLEY AND OLDHAM COUNTIES... INCLUDING THE CITIES OF DALHART...HEREFORD AND VEGA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
The Amarillo radar (KAMA), 90 km away, was scanning. The volume nearest the first event began at 00:30 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116401, 116403.